Alert archive / Illinois / Tornado Warnings in 2013
Tornado Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 18, 2013, 1:10 PM CDT for Jackson County, Illinois; Perry County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2013, 1:10 PM CDT (18:10 UTC)
- Expired
- Apr 18, 2013, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jackson County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 9:25 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -203 m²/s²
- 0-3 km storm-relative helicity
- -478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
920
WFUS53 KPAH 181810
TORPAH
ILC077-MOC157-181845-
/O.NEW.KPAH.TO.W.0029.130418T1810Z-130418T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
110 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
EASTERN PERRY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 145 PM CDT
* AT 109 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHWEST OF ALTENBURG...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MURPHYSBORO...CARBONDALE...AVA...DE SOTO...ELKVILLE...GORHAM AND
VERGENNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3788 8959 3795 8925 3772 8915 3762 8970
3771 8976
TIME...MOT...LOC 1811Z 238DEG 37KT 3773 8963
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
272
WWUS53 KPAH 181819
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
119 PM CDT THU APR 18 2013
MOC157-181829-
/O.CAN.KPAH.TO.W.0029.000000T0000Z-130418T1845Z/
PERRY MO-
119 PM CDT THU APR 18 2013
...THE TORNADO WARNING FOR EASTERN PERRY COUNTY IN SOUTHEAST MISSOURI
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3771 8951 3781 8966 3788 8959 3795 8925
3772 8915
TIME...MOT...LOC 1819Z 238DEG 37KT 3779 8955
$$
ILC077-181845-
/O.CON.KPAH.TO.W.0029.000000T0000Z-130418T1845Z/
JACKSON IL-
119 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JACKSON COUNTY IN
SOUTHERN ILLINOIS UNTIL 145 PM CDT...
AT 118 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTHWEST OF AVA...AND MOVING NORTHEAST AT 45
MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MURPHYSBORO...CARBONDALE...AVA...DE SOTO...ELKVILLE AND VERGENNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3771 8951 3781 8966 3788 8959 3795 8925
3772 8915
TIME...MOT...LOC 1819Z 238DEG 37KT 3779 8955
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 18, 11:47 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 18, 11:47 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT THU APR 18 2013
.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1139 AM CDT THU APR 18 2013
CONVECTIVE LINE IN TWO PARTS. THE NORTHERN PART ACCELERATED A
LITTLE AHEAD OF SCHEDULE...REACHING ACROSS THE WABASH THIS MORNING
BUT STAYING NORTH OF US. NOW THE LINE IS CLOSER TO ORIGINAL TRACK
SINCE UPPER SPEED CORE IS DIGGING TROF A LITTLE TO THE SOUTH AND
WEST. SURFACE LOW PRESSURE LIFTING ACROSS MO AND 2ND PART OF LINE
IS MOVING INTO SEMO WITH IT. THIS IS THE MAIN THRUST AREA FOR SVR
CONVECTION FOR NOW. FURTHER EAST...BREAKS IN CLOUDS ARE ALLOWING
THE FARTHEST EASTERN PTNS OF THE FA TO HEAT UP CLOSE TO THE FREE
AMBIENT/CONVECTIVE TEMP. CURRENT WATCH EXTENDS TO ABOUT THIS
AREA...AND POINTS EAST MAY BE INCLUDED IN A NEW WATCH LATER. WILL
CONTINUE TO MONITOR CLOSELY.
12Z MODELS ARE IN SYNCH..WITH FRONT/CONVECTION STILL POISED TO
MAKE WAY THRU FA BY MID EVENING...AND HEAVY RAIN SHOWERS BEHIND
FRONT CONTINUING THRU NIGHT BUT ENDING BY/BEFORE 12Z FRIDAY.
COOLER AIR WILL BE USHERED IN ITS DEPARTING WAKE TOMORROW.
STRONG WINDS/GUSTS IN TIGHT GRADIENT OF WARM SECTOR WILL CONTINUE
WITH WIND ADVISORY IN EFFECT THRU MIDNIGHT...THIS WILL COVER THE
STILL TIGHT GRADIENT FIRST FEW HOURS AFTER FROPA AS WELL.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 347 AM CDT THU APR 18 2013
NOT MUCH CHANGE IN THE MEAN FLOW PATTERN IS EXPECTED THROUGH THE
LONG TERM. ANOTHER RATHER STRONG STORM SYSTEM WILL TRAVERSE THE MID
SECTION OF THE NATION ABOUT MID WEEK. STRONG SOUTHERLY LOW LEVEL
FLOW AHEAD OF THE SYSTEM WILL BE FOLLOWED BY ANOTHER COLD FRONT
TUESDAY NIGHT.
AS FAR AS THE DAILY DETAILS...THERE IS GOOD MODEL AGREEMENT THROUGH
ABOUT MONDAY. SURFACE HIGH PRESSURE WILL RETREAT EAST TO THE MID
ATLANTIC COAST ON SUNDAY AND SUNDAY NIGHT. THIS WILL RESULT IN A
GRADUAL WARM UP AS LOW LEVEL WINDS VEER FROM THE EAST SATURDAY NIGHT
TO THE SOUTHEAST ON SUNDAY...AND THEN SOUTH ON MONDAY. MOISTURE WILL
GRADUALLY INCREASE TO THE POINT WHERE A FEW SHOWERS OR STORMS CANNOT
BE RULED OUT ON MONDAY. WEAK IMPULSES IN WEST/SOUTHWEST FLOW
ALOFT...COUPLED WITH MODERATELY STRONG WARM ADVECTION...COULD
PRODUCE A FEW SHOWERS/STORMS.
TUESDAY AND TUESDAY NIGHT...A LOW PRESSURE SYSTEM WILL FOLLOW THE
STANDARD TRACK THAT HAS BECOME ESTABLISHED THIS MONTH...FROM THE
SOUTHERN PLAINS TO THE GREAT LAKES REGION. THERE ARE RATHER LARGE
MODEL DIFFERENCES IN THE TIMING AND SPEED OF THE SYSTEM AND ITS
TRAILING COLD FRONT. THE FORECAST WILL BE BASED MOSTLY ON THE 00Z
ECMWF...WHICH IS SLOWER THAN THE 00Z GFS OR ITS ENSEMBLE MEAN. BASED
ON THE ECMWF...HIGHEST POPS WILL BE TUESDAY AFTERNOON AND EVENING.
THUNDERSTORMS WILL LIKELY ACCOMPANY THIS ROBUST SYSTEM. THOUGH WIND
FIELDS WILL BE QUITE STRONG...LIMITED LOW LEVEL MOISTURE /SFC DEW
POINTS IN THE 50S/ SUGGESTS THAT SEVERE POTENTIAL WILL NOT BE AS
HIGH AS TODAYS SYSTEM.
IN THE WAKE OF THE COLD FRONT...WEDNESDAY WILL BE NOTICEABLY COOLER
WITH LINGERING SHOWERS. THE MODELS ARE IN FAIR AGREEMENT THAT THE
UPPER TROUGH WILL SLOW DOWN AS IT AMPLIFIES OVER THE EASTERN HALF OF
THE COUNTRY. THIS IS THE BASIS FOR MAINTAINING MORE POST FRONTAL
CLOUDS AND SHOWERS THAN WITH THE PREVIOUS COUPLE OF SYSTEMS.
&&
.AVIATION...
ISSUED AT 1139 AM CDT THU APR 18 2013
VFR DECKS WILL PREVAIL TIL THE CONVECTIVE LINE MAKES ITS PUSH
ACROSS THE FLIGHT TERMINALS. WHILE WE CANNOT RULE OUT DEVELOPMENT
AHEAD OF THE LINE...AT THIS WRITING...IT APPEARS THE INTRO OF MVFR
CIGS WILL COME WITH THE LINE ITSELF...LATE THIS PM. IFR VSBYS MAY
ACCOMPANY THE LINE IN THE HEAVIEST STORM PERIOD FOR A COUPLE OF
HOURS AS THE FRONT MAKES PASSAGE...FOLLOWED BY CONTINUED MVFR
CIGS/VSBYS IN THE POST FRONTAL RAIN SHOWERS THAT WILL LAST 1 TO 3
HOURS AS WELL. STRONG GRADIENT WINDS AHEAD OF THE INCOMING SYSTEM
WILL CONTINUE TO PRODUCE GUSTS INTO THE 40S KTS AND A CONVECTIVELY
AIDED BURST COULD GO HIGHER.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>094.
MO...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MOZ076-086-087-100-
107>112-114.
IN...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.
KY...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KYZ001>022.
&&Hazardous weather outlook, Apr 18, 9:31 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 931 AM CDT THU APR 18 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 931 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 500 PM CDT FOR MOST OF THE QUAD STATE...EXCLUDING THE FAR EASTERN EDGE OF THE PENNYRILE. REFER TO THE WATCH FOR DETAILED INFORMATION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL MIDNIGHT. REFER TO THE ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER THIS STORM SYSTEM PASSES...MUCH COOLER AIR WILL INFILTRATE THE REGION FRIDAY AND FRIDAY NIGHT. THIS WILL LEAD TO THE POTENTIAL FOR FROST FORMATION LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING AS LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE FORECAST WITH CLEARING SKIES AND DIMINISHING WINDS. THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND TUESDAY NIGHT...AND THERE IS A SMALL POTENTIAL OF ORGANIZED SEVERE STORMS. DUE TO LIMITED MOISTURE AND INSTABILITY...SEVERE WEATHER POTENTIAL WITH THIS SYSTEM IS FORECAST TO BE LOWER THAN TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY AND COULD INCLUDE TONIGHT.
In the hours before
Special weather statement, Apr 18, 10:36 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1036 AM CDT THU APR 18 2013 MOZ100-107>109-181645- WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 1036 AM CDT THU APR 18 2013 ...SIGNIFICANT WEATHER ADVISORY... A LINE OF THUNDERSTORMS PACKING 60 MPH WIND GUSTS OR BETTER WILL BE HITTING CARTER AND RIPLEY COUNTIES IMMINENTLY...AND SHOULD REACH THE POPLAR BLUFF AREA BY NOON. REMEMBER THIS AREA IS UNDER A TORNADO WATCH...SO THESE STORMS COULD PRODUCE A TORNADO AS WELL. AT 1035 AM...RADAR SHOWS THE LINE EXTENDING FROM ALTON MISSOURI TO OXFORD ARKANSAS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:51 PM CDT | River Flood Warning | PAH | Wayne, White | 3 days |
| Apr 17, 10:05 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 38 days |
| Apr 17, 10:05 PM CDT | River Flood Warning | PAH | Alexander | 32 days |
| Apr 18, 9:18 AM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 24 days |
| Apr 18, 10:29 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 25 days |
| Apr 18, 1:17 PM CDT | River Flood Warning | PAH | Jackson | 25 days |
| Apr 18, 1:30 PM CDT | Tornado Warning | PAH | Jackson, Perry | 30 min |
| Apr 18, 1:47 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 28 min |
| Apr 18, 1:57 PM CDT | Tornado Warning | PAH | Franklin, Jefferson, Perry | 33 min |
| Apr 18, 2:11 PM CDT | Tornado Warning | PAH | Franklin | 34 min |
| Apr 18, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Franklin, Hamilton, Jefferson, Wabash, Wayne and 1 more | 60 min |
| Apr 18, 2:33 PM CDT | Tornado Warning | PAH | Franklin, Hamilton | 42 min |
| Apr 18, 6:46 PM CDT | Areal Flood Advisory | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski and 1 more | 6 hr |
| Apr 18, 6:50 PM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson and 9 more | 6 hr |
| Apr 18, 10:39 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 51 min |
| Apr 18, 11:21 AM CDT | Tornado Warning | PAH | Butler, Carter, Wayne | 24 min |
| Apr 18, 11:36 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 24 min |
| Apr 18, 12:15 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 45 min |
| Apr 18, 2:04 PM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Perry, Ripley and 1 more | 6 hr |
Nearby
Tornado Warnings in Illinois, 2013Tornado Warnings in Missouri, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.